What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 10, 1:25 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 10, 1:25 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
225 PM CDT Tue Sep 10 2019
.DISCUSSION...
The main wx story continues to be hot and humid conditions
through this work week. Heat index values will top out around 100
each afternoon, except low to mid 90s Plateau.
A large upper level ridge will continue to be centered over the
southeast and Tn Valley through Friday. This pattern will keep
high temperatures running around 10 degrees above normal. Although
it will be quite humid, the humidity will not be as oppressive as
earlier this summer, so overnight lows will drop to tolerable
levels.
A pocket of moisture rotating around the high pressure has already
started to produce a couple of showers this afternoon. We will
continue to see a few showers or brief storms popping up through
the rest of the afternoon and early evening as deeper moisture
comes in from the southwest accompanied by a weak disturbance.
Subsidence under the ridge will keep the activity from becoming
very strong or widespread, so we should not expect any real relief
from the dry pattern that has developed over the past couple of
weeks.
Temperatures have over-achieved a little today with BNA reaching
95 by Noon. Wednesday temps may be a degree or 2 lower with more
mid and high level clouds overhead. The small chance for a shower
or thunderstorm will persist Wednesday, especially across the
Plateau.
Thursday looks like the hottest day in terms of temperature and
heat index. Still, it looks like we will stay below the heat
advisory thresholds.
The ridge and its heat will back off some this weekend. Even so,
temperatures will stay above normal. Chances for scattered showers
and storms will increase.
Looking ahead to next week, there is some hope for more
widespread rainfall. The GFS has been showing a surge of tropical
moisture coming up from the Gulf into Mid Tn for Monday. The Euro
has kept the wave farther southwest, but the latest model run
looks closer to the GFS trends. It is too soon to count on any of
these varied and inconsistent solutions, so we will keep extended
pops in the "chance" range. But rain chances for early next week
could certainly climb if the GFS trends continue.
&&
.AVIATION...
18Z TAF DISCUSSION.
Conditions will be VFR for the next 24 hours. Winds will be
southerly between 5-8 kts this afternoon before calming below 5
kts after 11/01z. High resolution models are developing some
afternoon thunderstorms with development favoring areas closer to
CSV and perhaps MQY/BNA. Coverage is expected to be isolated so
chances of impacting a terminal are too low to be included in the
taf.
&&
.CLIMATE...
Afternoon highs this week will be pushing records that haven't
been seen in quite some time. Here are the record highs for the
Nashville Airport:
Date Record High (year set)
September 10th 99 (1887)
September 11th 100 (1983)
September 12th 96 (1939)
September 13th 97 (1980)
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......13
AVIATION........Reagan
Hazardous weather outlook, Sep 10, 8:41 AM CST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
941 AM CDT Tue Sep 10 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-111445-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
941 AM CDT Tue Sep 10 2019
This Hazardous Weather Outlook is for portions of middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 10, 1:14 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
214 PM CDT Tue Sep 10 2019
TNZ005>011-023>033-056>065-075-077-078-093>095-111200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Bedford-Coffee-Warren-
Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville,
McEwen, Dickson, Ashland City, Kingston Springs, Nashville,
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage,
Gordonsville, Gainesboro, Cookeville, Livingston, Linden,
Lobelville, Centerville, Hohenwald, Franklin, Brentwood,
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury,
Smithville, Sparta, Shelbyville, Tullahoma, Manchester,
McMinnville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
214 PM CDT Tue Sep 10 2019
..Caution Advised for Heat and Humidity...
People across Middle Tennessee are urged to be cautious in the hot
and humid weather this week. High temperatures will reach the 90s
with heat index values around 100 degrees each afternoon through
Friday.
Those who must work outside should prepare for the heat. Schools
are urged to review heat safety guidelines for sports and other
outdoor activities.
The heat is expected to back off a little this weekend.
Safety tips are available online at weather.gov/safety/heat.
13
Special weather statement, Sep 10, 2:57 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
357 PM CDT Tue Sep 10 2019
TNZ065-080-102130-
Van Buren TN-White TN-
357 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN AND
EASTERN WHITE COUNTIES UNTIL 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving northeast at 5 mph.
Winds in excess of 40 mph and brief heavy rainfall will be possible
with this storm.
Locations impacted include...
Virgin Falls State Natural Area and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3572 8530 3580 8553 3602 8535 3593 8525
TIME...MOT...LOC 2056Z 208DEG 6KT 3581 8537
31
Special weather statement, Sep 10, 3:00 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
400 PM CDT Tue Sep 10 2019
TNZ077-079-102130-
Coffee TN-Grundy TN-
400 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN GRUNDY COUNTIES UNTIL 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Sewanee, or 12 miles northeast of Winchester. This
storm was nearly stationary.
Half inch hail will be possible with this storm.
Locations impacted include...
Monteagle, Pelham, Hillsboro and Woods Reservoir.
This includes Interstate 24 between mile markers 117 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 8591 3530 8594 3531 8594 3531 8596
3530 8596 3532 8598 3531 8600 3534 8603
3535 8605 3536 8611 3540 8614 3547 8583
3527 8581 3525 8589
TIME...MOT...LOC 2100Z 163DEG 4KT 3532 8594
RoseSpecial weather statement, Sep 10, 3:05 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
405 PM CDT Tue Sep 10 2019
TNZ009-030-031-102130-
Jackson TN-Macon TN-Smith TN-
405 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...WESTERN
JACKSON AND SOUTHEASTERN MACON COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Carthage, Red Boiling Springs, Granville, Pleasant Shade and
Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3652 8581 3650 8581 3651 8579 3644 8562
3622 8582 3629 8602 3656 8592
TIME...MOT...LOC 2105Z 205DEG 12KT 3633 8588
RoseSpecial weather statement, Sep 10, 3:09 PM CST, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
409 PM CDT Tue Sep 10 2019
TNZ059-102130-
Williamson TN-
409 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 430 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Fairview, or 15 miles west of Franklin. This
storm developed over the last few minutes and was stationary.
Winds in excess of 40 mph along with brief heavy rainfall will be
possible with this storm.
Locations impacted include...
Fairview.
This includes Interstate 840 between mile markers 7 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3597 8702 3588 8706 3592 8721 3594 8720
3596 8720 3596 8718 3598 8719 3598 8715
3599 8717 3601 8718
TIME...MOT...LOC 2107Z 012DEG 3KT 3592 8712
31NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857323, 857324, 857325, 857326, 857330, 857327, 857328, 857329, 857331, 857332, 857333.